Side effects associated with intravesical mitomycin C

I. Nissenkorn, H. Herrod, M. S. Soloway

Research output: Contribution to journalArticle

37 Scopus citations

Abstract

The nature and severity of side effects accompanying intravesical chemotherapy with mitomycon C were studied in 29 patients. No patient experienced systemic toxicity. Local side effects developed in 7 patients (24 per cent), and consisted of moderate cystitis in 3 and drug-related palmar desquamation, with or without generalized rash, in 4. Based on skin tests 3 of these patients were believed to have a contact dermatitis. The fourth patient had a generalized rash, in addition to palmar desquamation, that appeared after subsequent instillations of mitomycin C and the drug had to be discontinued. Careful cleansing of the hands and perineum on the day of treatment can prevent most skin reactions.

Original languageEnglish (US)
Pages (from-to)596-597
Number of pages2
JournalJournal of Urology
Volume126
Issue number5
DOIs
StatePublished - Jan 1 1981

    Fingerprint

ASJC Scopus subject areas

  • Urology

Cite this